MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720074-02
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had the spectra penile prosthesis removed due to pain.A new cxr inflatable penile prosthesis.Following the surgery, the event resolved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data b5 event description: investigation summary: with all the available information, boston scientific concludes, based on analysis results, the cause that contributed to the pain issue was not confirmed.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications.Review of the manufacturing records found no evidence that the device failed to meet applicable product specifications prior to shipment from boston scientific.Device technical analysis: upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The spectra penile prosthesis (spp) cylinders were visually inspected, microscope examined and functionally tested.Both cylinders had sharp instrument/tool damage to the outer tube, which resulted in a hole and exposed metal segments.This damage is consistent with explant damage.Both cylinders were functionally tested and passed the bend test with a force readout of less than 1390 grams.The cylinders therefore performed within specification.Product analysis was unable to confirm the reported events.Labeling review: a review of the labeling confirmed the reported adverse events of pain is included in the product labeling.There is no objective evidence that the user did not properly handle or use the device according to the spectra ifu.Additionally, the reported events do not contain an allegation against the labeling.Investigation conclusion: based on this investigation a clear probable cause for the event was established; therefore, the investigation conclusion code of known inherent risk of device was chosen, as pain is included in the product labeling and hazard analysis.
 
Event or Problem Description
It was reported that the patient had the spectra penile prosthesis removed due to pain.A new cxr inflatable penile prosthesis was implanted.Following the surgery, the event resolved.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key13151483
Report Number2124215-2021-39229
Device Sequence Number3979105
Product Code FAE
UDI-Device Identifier00878953005287
UDI-Public00878953005287
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/01/2024
Device Model Number720074-02
Device Catalogue Number720074-02
Device Lot Number1000226207
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer12/07/2021
03/17/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date01/05/2022
03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale